Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 45, NWS Honolulu, HI

December 7, 2007Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 7, 2007, 3:15 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2007, 3:15 PM HST (01:15 UTC)
Expired
Dec 8, 2007, 9:27 AM HST
In force
18 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 080115
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 PM HST FRI DEC 7 2007

...HIGH WIND WARNING CANCELLED FOR MAUI AND BIG ISLAND SUMMITS...

...WIND ADVISORY CANCELLED FOR KAUAI NIIHAU OAHU AND LOWER
ELEVATIONS OF MAUI AND THE BIG ISLAND...

...WIND ADVISORY NOW IN EFFECT FOR THE SUMMITS OF MAUI AND THE
BIG ISLAND UNTIL 6 AM SATURDAY...

.THE LOW THAT BROUGHT STRONG WINDS TO THE HIGHER ELEVATIONS IS
GRADUALLY MOVING NORTHEAST AWAY FROM THE ISLANDS. WINDS WILL
CONTINUE TO SLOWLY EASE AS THE LOW MOVES FARTHER AWAY.

HIZ022-028-081415-
/O.CAN.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/
/O.NEW.PHFO.WI.Y.0045.071208T0115Z-071208T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
315 PM HST FRI DEC 7 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

WINDS OVER THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL
STEADILY DECREASE TONIGHT...AND WILL DROP BELOW WARNING LEVELS.
HOWEVER...WINDS WILL BE STRONG ENOUGH...BETWEEN 30 AND 40 MPH...TO
WARRANT A WIND ADVISORY. WINDS WILL DIMINISH FURTHER ON SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ001>021-080215-
/O.CAN.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
315 PM HST FRI DEC 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH STILL GUSTY AT TIMES...THE SOUTHWEST WINDS ARE NOT STRONG
ENOUGH TO WARRANT A WIND ADVISORY. 

$$

BIRCHARD
2 follow-up statements
000 
WWHW70 PHFO 081538
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
538 AM HST SAT DEC 8 2007

...WIND ADVISORY NOW IN EFFECT FOR THE SUMMITS OF MAUI AND THE
BIG ISLAND UNTIL NOON TODAY...

.THE LOW THAT BROUGHT STRONG WINDS TO THE HIGHER ELEVATIONS IS
GRADUALLY MOVING NORTHEAST AWAY FROM THE ISLANDS. WINDS WILL
LOWER SLOWLY AS THE LOW MOVES FARTHER AWAY.

HIZ022-028-082200-
/O.EXT.PHFO.WI.Y.0045.000000T0000Z-071208T2200Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
538 AM HST SAT DEC 8 2007

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

WIND OVER THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL
DECREASE TODAY...EVENTUALLY DROPPING BELOW THE ADVISORY LEVEL.
HOWEVER...THE WIND WILL REMAIN STRONG ENOUGH TO WARRANT A WIND
ADVISORY AT LEAST THROUGH NOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. DRIVE CAREFULLY.

$$
000 
WWHW70 PHFO 081927
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
927 AM HST SAT DEC 8 2007

...WIND ADVISORY CANCELLED FOR THE SUMMITS OF MAUI AND THE BIG ISLAND...

.THE LOW THAT BROUGHT STRONG WINDS TO THE HIGHER ELEVATIONS HAS
MOVED AWAY FROM THE ISLANDS...AND WINDS OVER THE SUMMITS HAVE 
DIMINISHED BELOW ADVISORY LEVELS.

HIZ022-028-082030-
/O.CAN.PHFO.WI.Y.0045.000000T0000Z-071208T2200Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
927 AM HST SAT DEC 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 7, 10:00 AM HST, 5 hours 15 minutes earlier.

Area forecast discussion, Dec 7, 10:00 AM HST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST FRI DEC 7 2007

.SYNOPSIS...
WIDESPREAD SHOWERS THAT ARE OCCASIONALLY HEAVY...ALONG WITH
ISOLATED THUNDERSTORMS...WILL PERSIST THROUGH THE DAY. THE LOW
JUST NORTH OF KAUAI WILL START MOVE OFF TO THE NORTH THIS EVENING...
AFTER WHICH THE ATMOSPHERE WILL SLOWLY BECOME MORE STABLE. BREEZY
SOUTHWESTERLY WINDS ARE EXPECTED TODAY BUT WILL WEAKEN THIS WEEKEND.
TRADE WINDS SHOULD RETURN BY MONDAY WITH A MORE TYPICAL WINDWARD AND
MAUKA SHOWER DISTRIBUTION.

&&

.DISCUSSION...
A LOW PRESSURE SYSTEM BOTH AT THE SURFACE AND ALOFT ARE THE MAIN
WEATHER FEATURE AFFECTING THE ALOHA STATE. THE CENTER OF THE LOW IS
PRESENTLY LOCATED ABOUT 150 MILES TO THE NORTH OF KAUAI.

BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE OVER
THE ISLANDS AND THE ADJACENT COASTAL WATERS. THE SOILS OVER THE
ISLANDS ARE PRETTY MUCH SATURATED SO ANY MODERATE OR HEAVY SHOWERS
THAT DO FALL WILL CAUSE FLOODING PROBLEMS RANGING FROM PONDING IN
POOR DRAINAGE AREAS TO RAPID RUNOFF IN AREAS PRONE TO FLASH
FLOODING.

MODELS ARE ALL IN PRETTY GOOD AGREEMENT IN GRADUALLY LIFTING THE LOW
NORTHWARD OVER THE NEXT FEW DAYS. HIGH PRESSURE WILL EVENTUALLY
BUILD IN NORTH OF THE ISLANDS WITH A MORE TYPICAL TRADE WIND WEATHER
PATTERN EXPECTED TO RETURN TO THE ISLANDS BEGINNING AROUND MONDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING SUMMITS OF HALEAKALA AND BIG ISLAND THROUGH THIS
AFTERNOON.

WIND ADVISORY FOR KAUAI OAHU MOLOKAI LANAI AND MAUI THROUGH THIS
AFTERNOON.

FLASH FLOOD WATCH ALL ISLANDS THROUGH THROUGH THIS AFTERNOON.

BLIZZARD WARNING BIG ISLAND SUMMITS THROUGH THIS AFTERNOON.

SMALL CRAFT ADVISORY THROUGH THIS AFTERNOON.

&&

BURKE

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 6:47 PM HSTSpecial Marine WarningHFO88 min
Dec 7, 8:12 PM HSTSpecial Marine WarningHFO63 min
Dec 7, 9:10 PM HSTSpecial Marine WarningHFO65 min
Dec 7, 9:54 PM HSTMarine Weather StatementHFO2 hr
Dec 7, 11:55 PM HSTFlash Flood WarningHFOHawaii3 hr
Dec 8, 12:12 AM HSTMarine Weather StatementHFO18 hr
Dec 8, 2:55 AM HSTFlash Flood WarningHFOHawaii3 hr
Dec 8, 6:53 AM HSTFlash Flood WarningHFOHawaii6 hr
Dec 8, 9:22 AM HSTWinter Weather AdvisoryHFOHawaii18 hr
Dec 8, 1:47 PM HSTSpecial Marine WarningHFO118 min

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.